Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My son just got his EEG results back and they are putting him on Trileptal.

I was just wondering if anyone has any experience with anti seizure meds... and if you noticed any side effects. I am just so scared that this drug is going to change my baby's whole personality (he is an incredibly happy, social baby now The dr. gave me the choice between trileptal and keppra. I hope I made the right decision.. any feedback would be GREATLY appreciated.

Answer Question
 
teeniepebbles

Asked by teeniepebbles at 6:23 PM on Mar. 17, 2009 in Kids' Health

Level 1 (0 Credits)
Answers (6)
  • I've worked with a lot of adults with seizure disorders and Trileptal was used frequently. I don't want to scare you off, because the medication is necessary, but the first couple weeks your son probably will be a little different. He might be a little groggy while he gets adjusted to the meds, but (and I might be mistaking) I don't think Trileptal is used as a mood pill like many of the others like Depakote. Best of luck to you!
    kabbot01

    Answer by kabbot01 at 6:32 PM on Mar. 17, 2009

  • did he get seizures after a vaccine?
    casd

    Answer by casd at 6:38 PM on Mar. 17, 2009

  • no, they think they are caused by his prematurity (he was 8 weeks earlier)
    teeniepebbles

    Answer by teeniepebbles at 6:42 PM on Mar. 17, 2009

  • Cabbot01,I was on trilepital for mood swings,before that I took depakote,but itgave me headaches.but you're right,he probably will be a little groggy until it get's in his system,Poor little fellow,I pray he out grows them. Good Luck Mom
    Val504

    Answer by Val504 at 6:43 PM on Mar. 17, 2009

  • And please remember that b/c seizures and the side effects for medications differ from person to person, his meds might need to be adjusted or changed. Especially to keep up with his natural grow. So don't put any extra worry on yourself if the meds work for a while and then stop or if like the PP's stated hes not quite himself for a week or so after starting a new medication. PP's were also right in saying that he could outgrow his seizures some day. Especially if the main cause for them has to do with his prematurity. Since most premies "catch up" on the developmental scale almost totally by age 5, there is a great chance he will outgrow them before then. Take heart, be strong, you both can do this! Good Luck!
    ozarkgirl3

    Answer by ozarkgirl3 at 7:55 PM on Mar. 17, 2009

  • i have been on anti-seizures meds for more then 20 years now. everyone deals with meds different just keep your eyes and ears open at all time.
    hellfireangel25

    Answer by hellfireangel25 at 9:34 PM on Mar. 18, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.